Alert archive / Utah / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2025, 10:56 PM MDT for Tooele County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2025, 10:56 PM MDT (04:56 UTC)
- Expired
- Sep 8, 2025, 11:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 58 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
174
WUUS55 KSLC 090456
SVRSLC
UTC045-090545-
/O.NEW.KSLC.SV.W.0039.250909T0456Z-250909T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
1056 PM MDT Mon Sep 8 2025
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
North central Tooele County in northern Utah...
* Until 1145 PM MDT.
* At 1055 PM MDT, a severe thunderstorm was located near Clive, or 30
miles west of Grantsville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Delle and Clive.
This includes Interstate 80 in Utah between mile markers 48 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 11290 4100 11286 4083 11261 4062 11301
4075 11316
TIME...MOT...LOC 0455Z 224DEG 14KT 4074 11301
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CRK4 follow-up statements
961
WWUS55 KSLC 090503
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1103 PM MDT Mon Sep 8 2025
UTC045-090545-
/O.CON.KSLC.SV.W.0039.000000T0000Z-250909T0545Z/
Tooele UT-
1103 PM MDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTH CENTRAL TOOELE COUNTY...
At 1103 PM MDT, a severe thunderstorm was located 7 miles northeast
of Clive, or 29 miles northwest of Grantsville, moving northeast at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Delle.
This includes Interstate 80 in Utah between mile markers 54 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 11290 4100 11286 4083 11261 4067 11291
4080 11310
TIME...MOT...LOC 0503Z 224DEG 14KT 4076 11298
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CRK799
WWUS55 KSLC 090516
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1116 PM MDT Mon Sep 8 2025
UTC045-090545-
/O.CON.KSLC.SV.W.0039.000000T0000Z-250909T0545Z/
Tooele UT-
1116 PM MDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTH CENTRAL TOOELE COUNTY...
At 1116 PM MDT, a severe thunderstorm was located near Delle, or 22
miles northwest of Grantsville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Delle.
This includes Interstate 80 in Utah between mile markers 59 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 11290 4100 11286 4083 11261 4072 11282
4083 11304
TIME...MOT...LOC 0516Z 216DEG 24KT 4082 11279
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CRK199
WWUS55 KSLC 090526
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1126 PM MDT Mon Sep 8 2025
UTC045-090545-
/O.CON.KSLC.SV.W.0039.000000T0000Z-250909T0545Z/
Tooele UT-
1126 PM MDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTH CENTRAL TOOELE COUNTY...
At 1126 PM MDT, a severe thunderstorm was located near Delle, or 17
miles northwest of Grantsville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Delle.
This includes Interstate 80 in Utah between mile markers 65 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4072 11282 4077 11290 4092 11274 4083 11261
TIME...MOT...LOC 0526Z 221DEG 15KT 4078 11270
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CRK158 WWUS55 KSLC 090537 SVSSLC Severe Weather Statement National Weather Service Salt Lake City UT 1137 PM MDT Mon Sep 8 2025 UTC045-090546- /O.EXP.KSLC.SV.W.0039.000000T0000Z-250909T0545Z/ Tooele UT- 1137 PM MDT Mon Sep 8 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TOOELE COUNTY WILL EXPIRE AT 1145 PM MDT... A new severe thunderstorm warning has been issued for this storm and additional thunderstorms developing to the south and east through 1215 AM. LAT...LON 4072 11282 4077 11290 4092 11274 4083 11261 TIME...MOT...LOC 0536Z 224DEG 14KT 4079 11269 $$ CRK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:58 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Sep 8, 3:58 PM MDT, 6 hours 58 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 358 PM MDT Mon Sep 8 2025 .SYNOPSIS...Southwest flow will build into the region through at least Thursday ahead of an upper level disturbance. Chances of accumulating precipitation increase Friday across northern and central Utah, with temperatures falling around 5 to 10 degrees below normal. Drier conditions will build into the area for next weekend. && .SHORT TERM (Through 12Z/6AM Wednesday)...Afternoon satellite analysis shows a more interesting upper-level pattern than we've experienced lately. A low pressure system is currently churning just off the coast of CA/OR, with a ridge continuing to shift to our east. Overhead, westerly flow is gradually becoming more southwesterly through the column, with a broad area of upper-level diffluence over the region. Showers and thunderstorms have remained isolated at best so far this afternoon given modest moisture despite some synoptic lift ahead of the aforementioned low. This evening, RAP analysis suggests a relatively small area of enhanced PW moving from southwest to northeast, crossing the Wasatch Front around or just after midnight. An area of showers and gusty outflow winds may develop along this feature, though high-res models are struggling with the exact placement; some CAMs favor a placement through the Salt Lake Valley, others favor a track further north near the UT-ID border, while others favor a weak feature overall. Tuesday appears to be a similar day to today, with isolated convection developing during the afternoon, mainly across northern Utah/southwest Wyoming. The main difference will be increasing southwesterly winds during the afternoon, with surface wind gusts approaching 30-35 mph across portions of western Utah, namely western Millard and Iron counties...with gusts to 20-30 mph elsewhere. .LONG TERM (After 12Z/6AM Wednesday), Issued 314 AM MDT...With the upper level trough now approaching the Reno area Wednesday, drier air will work into the state, with 700mb winds increasing to 35kts or so. Humidities will once again fall to near 15% or below across western Utah. This will bring another period of locally critical fire weather conditions. By Friday, ensemble systems represent a range of solutions that largely support an upper level low shifting into the Great Basin by Friday afternoon. One of the bigger questions is how quickly dry air will work into Utah. Around 20% of the members are much quicker to bring this dry air into Utah, thus reducing the threat of widespread precipitation across northern and central Utah. The remaining 80% of members suggest this drier air will hold off sufficiently to allow for more widespread precipitation across northern and central Utah as the upper level low ejects across the region. Given unstable conditions in the colder airmass behind this upper level system, additional convection will be possible Saturday afternoon, particularly across northern Utah. Temperatures will average around 5-10 degrees below normal by Friday, closer to around 5 degrees or so below normal over the weekend. While a shortwave ridge will build into Utah once again next weekend, the next upper level trough will already be approaching the Pacific Coast. && .AVIATION...KSLC...Northerly winds just now in place are expected to hold into this evening prior to increased wind variability, this due to an increasing trend of shower and/or thunderstorm potential (namely after 02z). A 30% chance continues to exist for showers and variable winds within the 02-07z timeframe, but now also seeing a 20% of a more developed thunderstorm between 02-05z. Post, southeasterly winds will prevail later tonight through Tuesday with speeds likely exceeding 26kts by Tuesday afternoon. .REST OF UTAH AND SOUTHWEST WYOMING...In large VFR conditions will dominate the airspace this valid TAF period, with southwest winds trending to increase on Tuesday (western valleys >30kts pm hours. Said, isolated showers and thunderstorms are expected in northern Utah and southwest Wyoming during the first half of tonight, with redevelopment over and downstream of mountain areas east of I-15 Tuesday. The primary impacts from any of these isolated storms will primarily be from brief gusty/erratic winds and potential reductions to MVFR as storms pass. && .FIRE WEATHER...As a low pressure system slowly approaches and high pressure shifts to our east, expect a subtle drying trend and increasing southwesterly flow through Wednesday. With minimum RH in the mid- teens and wind gusts of 30-35 mph on Tuesday afternoon and 30-40 mph on Wednesday afternoon across western valleys, pockets of critical fire weather conditions are possible in areas with sufficiently dry fuels. Overnight RH recoveries will be poor in these areas, but marginal to good elsewhere. Although the air mass is relatively dry, isolated to scattered showers will still be possible across higher terrain each afternoon, particularly over northern Utah. As the low pressure system moves closer later in the week, winds will weaken, chances for wetting rain will increase, and temperatures will gradually fall. Precipitation chances are expected to be highest on Friday, but there is some uncertainty with how quickly drier air moves in and if there is locally enhanced precipitation along a weak cold front. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cunningham/Kruse/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Sep 8, 10:45 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1045 PM MDT Mon Sep 8 2025
UTZ101-090530-
Great Salt Lake Desert and Mountains UT-
1045 PM MDT Mon Sep 8 2025
...A strong thunderstorm will impact portions of southern Box Elder
and north central Tooele Counties through 1130 PM MDT
...
At 1045 PM MDT, Doppler radar was tracking a strong thunderstorm over
Clive, or 32 miles west of Grantsville, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clive and Delle.
This includes Interstate 80 in Utah between mile markers 45 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4058 11305 4071 11322 4103 11293 4083 11260
TIME...MOT...LOC 0445Z 224DEG 14KT 4070 11307
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:45 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Sep 8, 11:31 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 32 min |
| Sep 9, 2:19 PM MDT | Red Flag Warning | SLC | Box Elder, Davis, Juab, Millard, Salt Lake, Sanpete and 2 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.